Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 62, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 3, 2025, 4:57 PM CDT for Baldwin County, Alabama; Escambia County, Santa Rosa County, Florida. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2025, 4:57 PM CDT (21:57 UTC)
- Expired
- May 3, 2025, 5:28 PM CDT
- In force
- 31 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Baldwin County, AL, Escambia County, FL, Santa Rosa County, FL
The radar
The Mobile radar (KMOB), 93 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 5:09 PM CDT | HAIL 1.25 | 1 Se Molino, FL | Photos of quarter to half dollar sized hail in Molino, FL. Photos via social media. |
| May 3, 5:09 PM CDT | HAIL 1.5 | 2 S Molino, FL | Photo of nearly ping pong ball size hail taken near the Molino/Cantonment FL area. Photo via social media. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
850
WUUS54 KMOB 032157
SVRMOB
ALC003-FLC033-113-032245-
/O.NEW.KMOB.SV.W.0062.250503T2157Z-250503T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
457 PM CDT Sat May 3 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
East central Baldwin County in southwestern Alabama...
West central Santa Rosa County in northwestern Florida...
Central Escambia County in northwestern Florida...
* Until 545 PM CDT.
* At 456 PM CDT, a severe thunderstorm was located 7 miles southwest
of Molino, or 9 miles northwest of Gonzalez, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pea Ridge, Molino, Gonzalez, Pace, Floridatown, Point Baker, and
Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3057 8753 3074 8756 3078 8714 3072 8703
3065 8702 3058 8709
TIME...MOT...LOC 2156Z 264DEG 26KT 3066 8743
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Black2 follow-up statements
805
WWUS54 KMOB 032205
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
505 PM CDT Sat May 3 2025
ALC003-032214-
/O.CAN.KMOB.SV.W.0062.000000T0000Z-250503T2245Z/
Baldwin AL-
505 PM CDT Sat May 3 2025
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BALDWIN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3060 8741 3061 8740 3064 8739 3067 8741
3069 8743 3075 8745 3078 8714 3072 8703
3065 8702 3058 8709 3057 8741
TIME...MOT...LOC 2204Z 264DEG 26KT 3067 8736
$$
FLC033-113-032245-
/O.CON.KMOB.SV.W.0062.000000T0000Z-250503T2245Z/
Santa Rosa FL-Escambia FL-
505 PM CDT Sat May 3 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR WEST CENTRAL SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES...
At 504 PM CDT, a severe thunderstorm was located 4 miles southwest of
Molino, or 7 miles northwest of Gonzalez, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pea Ridge, Molino, Gonzalez, Pace, Floridatown, Point Baker, and
Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3060 8741 3061 8740 3064 8739 3067 8741
3069 8743 3075 8745 3078 8714 3072 8703
3065 8702 3058 8709 3057 8741
TIME...MOT...LOC 2204Z 264DEG 26KT 3067 8736
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Black941
WWUS54 KMOB 032228
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
528 PM CDT Sat May 3 2025
FLC033-113-032237-
/O.CAN.KMOB.SV.W.0062.000000T0000Z-250503T2245Z/
Santa Rosa FL-Escambia FL-
528 PM CDT Sat May 3 2025
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SANTA ROSA AND
CENTRAL ESCAMBIA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, small hail and
gusty winds are still possible with this thunderstorm.
LAT...LON 3060 8741 3061 8740 3064 8739 3067 8741
3069 8743 3075 8745 3078 8714 3072 8703
3065 8702 3058 8709 3057 8741
TIME...MOT...LOC 2225Z 264DEG 26KT 3069 8716
$$
BlackWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 1:33 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 3, 1:33 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Mobile AL 133 PM CDT Sat May 3 2025 ...New Discussion... .DISCUSSION... Issued at 131 PM CDT Sat May 3 2025 Focus for this discussion will be on two potential impact periods, the first being storms redeveloping this afternoon/evening and the second being the potential for heavy rainfall towards the end of the period. Looking at the remainder of today, an upper level trough has made its way into the Mississippi Valley with a cold front currently extending through northern MS and southern LA. Low level flow has become southerly over the last few hours, helping to filter an abundance of moisture across the region. This will continue through the afternoon as the front continues to drift southward. Hires guidance is fairly consistent on a weak shortwave ejecting around the base of the trough this afternoon, which will move through the area as the front enters from the west. Given the forcing expected, thunderstorms will redevelop (which we're already seeing to our west) as diurnal heating continues, with this activity moving from west to east across the local area this afternoon and evening. Activity should dissipate around sunset, as the front sags south of the area. In terms of the hazards, it remains dependent on if we are able to realize much, if any, instability. Extensive cloud cover across much of the region is keeping temperatures in the lower to mid 70s. Despite the cloud cover, we aren't quite to our peak heating time, with several hours to warm up. This, combined with cooling aloft as the shortwave moves through will steepen low and mid level lapse rates. Deep layer shear will be enough for thunderstorms to maintain some organization if storms mature enough, though low level shear is meager and hodographs are linear. An isolated storm or two will be capable of producing damaging wind gusts and large hail, but confidence is low that there will be strong enough updrafts to tap into the shear aloft. After a couple of dry days to end the weekend and start the new workweek, our focus will then turn to a potential flood threat later in the week. An upper level trough developing over the Four Corners region will pivot eastward on Tuesday and Wednesday. Multiple shortwaves will continuously eject from the base of this trough. Meanwhile, flow aloft over the local area will become southerly and strengthen, filtering moisture into the area. Rain chances will increase heading into Wednesday, as the first wave moves through the area. The trough to our west will be slow moving, while a frontal boundary stalls along the coast. This will set the stage for repeated rounds of rainfall, some heavy at times. Though we're still several days out, there's a good signal for locally heavy rain to continue through Friday, when the trough finally makes it east of the area. Ensemble means paint 3 to 4 inches of rain, which is what our official forecast will showcase. It should be noted that there is a 10% chance of exceeding 6 inches of rain for portions of the area. Where the heaviest rain will set up and/or any training storms is very uncertain, but it is something to check back on as we get closer. /73 && .AVIATION... (18Z TAFS) Issued at 1250 PM CDT Sat May 3 2025 A scattered to broken cloud deck, with cloud bases around 1500-2500 feet, is in place across much of the area at issuance time. Expect this layer to linger through the afternoon and into the early evening hours. Another round of showers and storms is beginning to develop over eastern Mississippi and will push through the remainder of the area throughout the afternoon and evening hours. Expect brief reductions in visibility in some of the heavier activity. Rain chances diminish and VFR conditions become prevalent by the late evening and through the remainder of the period as a cold front moves through the area. Southwesterly winds this afternoon will shift to northwesterly in the wake of the front. /96 && .MARINE... Issued at 321 AM CDT Sat May 3 2025 A light to moderate onshore flow into tonight will shift to a offshore behind a weak cold front moving over area waters Saturday night. Onshore flow returns Tuesday as a surface ridge over the Southeast returns. /16 && .PRELIMINARY POINT TEMPS/POPS... Mobile 57 80 55 82 59 82 68 80 / 20 0 0 0 0 20 50 70 Pensacola 62 80 59 79 63 81 70 79 / 50 0 0 0 0 10 30 50 Destin 64 80 62 80 65 82 70 81 / 60 0 0 0 0 10 20 40 Evergreen 54 78 50 81 53 85 62 81 / 30 0 0 0 0 10 40 70 Waynesboro 52 77 49 79 54 80 62 77 / 0 0 0 0 0 30 70 90 Camden 52 75 50 77 53 80 61 78 / 20 0 0 0 0 10 50 80 Crestview 56 81 52 83 54 86 62 83 / 50 0 0 0 0 10 20 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through Sunday morning for ALZ265-266. FL...High Rip Current Risk through Sunday morning for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, May 3, 3:53 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
353 PM CDT Sat May 3 2025
ALZ264-032145-
Baldwin Central AL-
353 PM CDT Sat May 3 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL BALDWIN COUNTY THROUGH
445 PM CDT...
At 353 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stapleton, or 6 miles north of Loxley, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stapleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3067 8783 3075 8784 3079 8769 3079 8761
3078 8759 3074 8756 3069 8758
TIME...MOT...LOC 2053Z 255DEG 11KT 3072 8777
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, May 3, 3:55 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Mobile AL
355 PM CDT Sat May 3 2025
MSZ067-075-076-032145-
Perry MS-Greene MS-Wayne MS-
355 PM CDT Sat May 3 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PERRY...
SOUTHWESTERN WAYNE AND NORTHERN GREENE COUNTIES THROUGH 445 PM CDT...
At 354 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of Richton, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Perry,
southwestern Wayne and northern Greene Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3143 8895 3143 8894 3149 8894 3151 8857
3144 8848 3136 8848 3130 8857 3137 8897
TIME...MOT...LOC 2054Z 273DEG 26KT 3142 8890
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BlackSpecial weather statement, May 3, 4:26 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Mobile AL
426 PM CDT Sat May 3 2025
ALZ264-FLZ201-032215-
Baldwin Central AL-Escambia Inland FL-
426 PM CDT Sat May 3 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL BALDWIN AND
NORTHWESTERN ESCAMBIA COUNTIES THROUGH 515 PM CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Loxley, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Molino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3064 8764 3079 8762 3079 8756 3081 8758
3086 8731 3085 8731 3080 8730 3079 8731
3074 8731 3072 8730 3072 8728 3061 8726
TIME...MOT...LOC 2126Z 268DEG 21KT 3072 8756
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 10:02 PM CDT | Special Marine Warning | MOB | 58 min | |
| May 2, 10:39 PM CDT | Special Weather Statement | MOB | Mobile | 36 min |
| May 2, 10:53 PM CDT | Special Marine Warning | MOB | 52 min | |
| May 2, 10:58 PM CDT | Special Weather Statement | MOB | Choctaw | 62 min |
| May 2, 11:09 PM CDT | Special Weather Statement | MOB | Mobile | 51 min |
| May 2, 11:47 PM CDT | Special Weather Statement | MOB | Baldwin | 43 min |
| May 3, 12:43 AM CDT | Special Marine Warning | MOB | 47 min | |
| May 3, 12:47 AM CDT | Special Weather Statement | MOB | Mobile | 43 min |
| May 3, 1:05 AM CDT | Special Weather Statement | MOB | Baldwin | 40 min |
| May 3, 1:17 AM CDT | Special Weather Statement | MOB | Washington | 58 min |
| May 3, 2:05 AM CDT | Areal Flood Advisory | MOB | Baldwin | 3 hr |
| May 3, 2:28 AM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| May 3, 2:38 AM CDT | Special Weather Statement | MOB | Clarke | 52 min |
| May 3, 2:59 AM CDT | Special Marine Warning | MOB | 76 min | |
| May 3, 3:03 AM CDT | Special Weather Statement | MOB | Mobile | 42 min |
| May 3, 3:36 AM CDT | Special Marine Warning | MOB | 84 min | |
| May 3, 4:17 AM CDT | Special Marine Warning | MOB | 88 min | |
| May 3, 5:21 AM CDT | Special Marine Warning | MOB | 84 min | |
| May 3, 6:34 AM CDT | Special Marine Warning | MOB | 86 min | |
| May 3, 3:53 PM CDT | Special Weather Statement | MOB | Baldwin | 52 min |
| May 3, 4:18 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 42 min |
| May 3, 4:28 PM CDT | Special Marine Warning | MOB | 92 min | |
| May 3, 5:00 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 31 min |
| May 3, 5:20 PM CDT | Special Weather Statement | MOB | Clarke | 40 min |
| May 3, 5:41 PM CDT | Special Marine Warning | MOB | 34 min | |
| May 3, 5:45 PM CDT | Special Weather Statement | MOB | Washington | 60 min |
| May 3, 5:53 PM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 21 min |
| May 3, 6:00 PM CDT | Special Weather Statement | MOB | Wilcox | 45 min |
| May 3, 6:58 PM CDT | Special Marine Warning | MOB | 92 min | |
| May 3, 5:05 AM CDT | Areal Flood Advisory | MOB | Escambia, Santa Rosa | 3 hr |
| May 3, 5:05 AM CDT | Special Weather Statement | MOB | Okaloosa | 40 min |
| May 3, 5:10 AM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 40 min |
| May 3, 6:25 AM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| May 3, 6:47 AM CDT | Special Weather Statement | MOB | Okaloosa | 28 min |
| May 3, 4:26 PM CDT | Special Weather Statement | MOB | Escambia | 49 min |
| May 3, 5:27 PM CDT | Special Weather Statement | MOB | Santa Rosa | 48 min |
| May 3, 6:04 PM CDT | Special Weather Statement | MOB | Santa Rosa | 56 min |
| May 3, 6:18 PM CDT | Areal Flood Advisory | MOB | Santa Rosa | 3 hr |
| May 3, 6:21 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 22 min |
| May 3, 6:57 PM CDT | Special Weather Statement | MOB | Okaloosa | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.